Nursing toddler, staining on minipill
21 August, 2014
My baby is 16 months old and am still breastfeeding him three times a day, and am taking Cerazette (progesterone only pill). I have not had my period back and have never bled whilst taking the mini–pill. I noticed some pink and then brown discharge which went away after two days. Does this render me nida?
Whether your discharge made you niddah depends on its nature. For example, if you had staining on a colored undergarment or smaller in size than a gris (roughly the area of the Israeli shekel or American dime), then the discharge did not make you niddah. For more information, please see our site's articles "Ketamim" and "Toilet Paper." If your status is still unclear or if you have any follow up questions, please get back to us.
It is worth noting that many women begin to experience staining as the baby weans. Now might be a good time to check in with your physician about the possibility of switching to a combined estrogen-progesterone pill.
Please don't hesitate to be back in touch.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.